Previous |  Up |  Next


Dufiing's equation; damping; forced autonomous Duffing’s equation; Leray-Schauder continuation theorem; Wirtinger type inequalities; uniqueness; boundary value problem
Let $g$: $\bold R\rightarrow \bold R$ be a continuous function, $e$: $[0,1]\rightarrow \bold R$ a function in $L^2[0,1]$ and let $c \in \bold R$, $c\neq 0$ be given. It is proved that Duffing's equation $u'' + cu' + g(u)=e(x)$, $0<x<1$, $u(0)=u(1)$, $u'(0)=u'(1)$ in the presence of the damping term has at least one solution provided there exists an $\bold R > 0$ such that $g(u)u\geq 0$ for $|u|\geq \bold R$ and $\int^{1}_{0}e(x)dx=0$. It is further proved that if $g$ is strictly increasing on $\bold R$ with $\lim_{u\rightarrow -\infty} g(u)=-\infty$, $\lim_{u\rightarrow \infty} g(u)=\infty$ and it Lipschitz continuous with Lipschitz constant $\alpha<4\pi^2+c^2$, then Duffing's equation given above has exactly one solution for every $e\in L^2[0,1]$.
[1] Gupta C. P.: On Functional Equations of Fred hoi in and Hammerstein type with Application to Existence of Periodic Solutions of Certain Ordinary Differential Equations. Journal of Integral Equations 3 (1981), 21-41. MR 0604314
[2] Gupta C. P., Mawhin J.: Asymptotic Conditions at the First two Eigenvalues for the Periodic Solutions of Lienard Differential Equations and an Inequality of E. Schmidt. Z. Anal. Anwendnngen 3 (1984), 33-42. MR 0739844
[3] Gupta C. P., Nieto J. J., Sanchez L.: Periodic Solutions of Some Lienard and Duffing Equations. Jour. Math. Anal. & Appl. 140 (1989), 67-82. DOI 10.1016/0022-247X(89)90094-2 | MR 0997843 | Zbl 0689.34032
[4] Loud W. S.: Periodic Solutions of $x" + cx' + g(x) = \epsilon f(t)$. Mem. Amer. Math. Soc., Providence, RI, 1959. MR 0107058
[5] Mawhin J.: Compacitè, Monotonie et Convexitè dans l'etude de problèmes aux limites semilinèaires. Sem. Anal. Moderne Université de Sherbrooke 19 (1981).
[6] Mawhin J.: Landesman-Lazer type Problems for Non-linear Equations. Confer. Sem. Mat. Univ. Bari 147 (1977). MR 0477923
[7] Mawhin J.: Topological Degree Methods in Nonlinear Boundary Value Problems. CBMS Regional Conf. Math. Ser. Math, vol. 40, American Math. Society, Providence, RI, 1979. MR 0525202 | Zbl 0414.34025
[8] Nieto J. J , and Rao V. S. H.: Periodic Solutions for Scalar Lienard Equations. Acta Math. Hung. 57 (1991), 15-27. DOI 10.1007/BF01903798 | MR 1128836
Partner of
EuDML logo